Alert archive / Ohio / Flash Flood Warnings in 2018

Flash Flood Warning 26, NWS Wilmington, OH

June 19, 2018Lewis County, Kentucky; Adams County, Scioto County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 19, 2018, 6:13 PM EDT for Lewis County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2018, 6:13 PM EDT (22:13 UTC)
Expired
Jun 19, 2018, 8:31 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Lewis County, KY, Adams County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1189 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WGUS51 KILN 192213
FFWILN
KYC135-OHC001-145-200115-
/O.NEW.KILN.FF.W.0026.180619T2213Z-180620T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
613 PM EDT TUE JUN 19 2018

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Northeastern Lewis County in northeastern Kentucky...
  Southeastern Adams County in southwestern Ohio...
  Southwestern Scioto County in southwestern Ohio...

* Until 915 PM EDT.

* At 612 PM EDT, radar indicated that thunderstorms had produced 
  heavy rain across the warned area. Over two inches of rain have 
  already fallen. Heavy rain continues to fall with another inch 
  possible. Runoff from this excessive rainfall will cause flash 
  flooding to occur.

* Some locations that will experience flooding include...
  Vanceburg, Rome, Blue Creek, Concord, Sandy Springs, Buena Vista in
  Scioto County, Saint Paul, Firebrick, Carrs, Kinniconick, Tannery,
  Turkey Creek Lake, Friendship, Garrison, Rexton and West
  Portsmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3874 8353 3883 8304 3872 8303 3870 8304
      3868 8303 3866 8304 3866 8305 3864 8305
      3863 8307 3862 8307 3861 8308 3860 8307
      3857 8310 3855 8310 3851 8337

$$

Novak
1 follow-up statement
933 
WGUS71 KILN 200031
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
831 PM EDT TUE JUN 19 2018

KYC135-OHC001-145-200041-
/O.CAN.KILN.FF.W.0026.000000T0000Z-180620T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Adams OH-Scioto OH-
831 PM EDT TUE JUN 19 2018

...THE FLASH FLOOD WARNING FOR NORTHEASTERN LEWIS...SOUTHEASTERN
ADAMS AND SOUTHWESTERN SCIOTO COUNTIES IS CANCELLED...

The heavy rain has ended and flooding is no longer expected to pose a
threat.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 3874 8353 3883 8304 3872 8303 3870 8304
      3868 8303 3866 8304 3866 8305 3864 8305
      3863 8307 3862 8307 3861 8308 3860 8307
      3857 8310 3855 8310 3851 8337

$$

KC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:53 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 19, 3:53 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
353 PM EDT Tue Jun 19 2018

.SYNOPSIS...
A slow moving cold front pushing through a moist and unstable
airmass will produce thunderstorms tonight and Wednesday.
Thunderstorm chances are forecast to diminish on Thursday as the
front drops south of the Ohio River. Numerous thunderstorms are
expected again on Friday ahead of low pressure lifting through
the Great Lakes.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Convection has developed as expected along a slow moving front
extending NW to SE across the middle of our FA. The convection
is being fed by a moist airmass containing over 2 inches PWAT,
and near record surface dew points close to 80. Rather modest
wind shear appears to be limiting the severe weather threat.
Thunderstorms have so far resulted in wind gusts close to 30
knots, and torrential rainfall requiring flood advisories. Went
with categorical pops in the band of most concentrated
convection near the front, down to chance pops to the north and
south of the boundary. Expect thunderstorms to wind down
gradually through the evening with loss of daytime heating.

Later tonight, the front will lift farther north ahead of low
pressure forming over Northern Indiana. This should keep
thunderstorm chances confined to northern locations later in the
overnight hours, when lows near 70 are forecast.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Wave of low pressure will be exiting to the east on Wednesday,
while the front remains draped over the region. Showers and
thunderstorms will continue, and strong cells with heavy
downpours will be probable in an atmosphere still containing
close to 2 inches PWAT. Moist sounding profiles indicate a lower
threat for downbursts. Thunderstorms chances decrease Wednesday
night when the front is forecast to sag south of the Ohio River.

Modest cold advection will allow high temperatures in the low to mid
80s, and lows in the 60s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Appears that front will be stall near or just south of the southern
part of the forecast area to begin the period. This will be the
primary focus for showers and thunderstorms during the day.

A closed mid level low will drop in the mid Mississippi Valley and
then gradually open up and lift into the region late in the week.
Approach of this system will cause showers and thunderstorms to
increase in coverage Thursday night and continue into Friday as the
front lifts north across the region. Convection may continue into
Friday evening, especially in eastern counties, until the system
passes off to the east.

High pressure will briefly cross the area early in the weekend. But
a northern stream short wave will swing southeast on Sunday. This
may bring additional showers and thunderstorms across the southern
counties. Stronger high pressure will build across the Great Lakes
bringing a return to dry conditions for Monday and Tuesday.

Highs will generally be within a few degrees of normal. Lows will be
above normal through the remainder of the week but then fall back
closer to normal early next week.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Thunderstorms developing near a slow moving west to east
oriented boundary will impact aviation. At this point it appears
that DAY CMH LCK and ILN will receive greater effects early this
afternoon, so went with tempo groups containing IFR conditions
and 32 knot wind gusts in thunderstorms starting at issuance
time. CVG and LUK may escape main impacts for a couple of hours
being farther south and away from the front, before weather
deteriorates later this afternoon.

Expect some improvement this evening as storms lose strength
with loss of daytime heating. However, look for showers to
remain in the vicinity into the overnight hours due to the
presence of the slowly moving boundary, enhanced by low pressure
forming in Northern Indiana. Showers return Wednesday when the
boundary is forecast to sag toward the Ohio River behind the
low.

OUTLOOK...Showers and thunderstorms are possible at times
through Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...
AVIATION...Coniglio
Hazardous weather outlook, Jun 19, 4:03 AM EDT, 14 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
403 AM EDT Tue Jun 19 2018

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-201200-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking-
403 AM EDT Tue Jun 19 2018

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are expected today. Some storms may become
severe this afternoon and evening with the primary threat of damaging
winds. In addition, where heavy rainfall occurs, there will be the
potential for flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and thunderstorms are expected again on Wednesday. A few
strong to severe storms may occur during the afternoon and evening
with the primary threat of damaging winds. In addition, where heavy
rainfall occurs, there will be the potential for flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-201200-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
403 AM EDT Tue Jun 19 2018

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Heat index values will rise into the upper 90s this afternoon.

Showers and thunderstorms are expected today. Some storms may become
severe this afternoon and evening with the primary threat of damaging
winds. In addition, where heavy rainfall occurs, there will be the
potential for flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and thunderstorms are expected again on Wednesday. A few
strong to severe storms may occur during the afternoon and evening
with the primary threat of damaging winds. In addition, where heavy
rainfall occurs, there will be the potential for flash flooding.

Showers and thunderstorms will continue on Thursday. Where heavy
rainfall occurs, there will be the potential for flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

In the hours before

Special weather statement, Jun 19, 4:27 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
427 PM EDT TUE JUN 19 2018

OHZ034-035-192100-
Auglaize OH-Mercer OH-
427 PM EDT TUE JUN 19 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND
NORTHEASTERN MERCER COUNTIES UNTIL 500 PM EDT...

At 427 PM EDT, radar indicated a strong thunderstorm near Celina,
moving northeast at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Celina, Wapakoneta, St. Marys, Coldwater, Fort Shawnee, Cridersville,
Rockford, Moulton, Mendon, Buckland, Montezuma, Kossuth, Tama,
Neptune, State Route 116 at State Route 197, Carthagena and Bulkhead.

This includes I-75 in Ohio between mile markers 114 and 118.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
      4066 8411 4064 8411 4064 8403 4041 8460
      4069 8480 4073 8480
TIME...MOT...LOC 2027Z 239DEG 59KT 4061 8461

Novak
Special weather statement, Jun 19, 4:35 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
435 PM EDT TUE JUN 19 2018

OHZ080-192100-
Highland OH-
435 PM EDT TUE JUN 19 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HIGHLAND COUNTY UNTIL
500 PM EDT...

At 435 PM EDT, radar indicated a strong thunderstorm over Hillsboro,
moving southeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Hillsboro, Marshall, Rocky Fork Point, Highland Holiday, Russell,
Rocky Fork Lake, Samantha, Rainsboro, Berrysville and Highland County
Airport.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3924 8375 3934 8361 3919 8337 3908 8357
TIME...MOT...LOC 2035Z 311DEG 30KT 3924 8364

Novak
Local storm report, Jun 19, 4:56 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
456 PM EDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            1 NE CLARKSVILLE        39.42N 83.97W
06/19/2018                   CLINTON            OH   911 CALL CENTER

            HIGH WATER REPORTED ALONG A PORTION OF CREEK ROAD. TIME
            ESTIMATED.

&&

KC
Local storm report, Jun 19, 4:58 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
458 PM EDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            2 W WILMINGTON          39.44N 83.87W
06/19/2018                   CLINTON            OH   911 CALL CENTER

            HIGH WATER REPORTED NEAR INTERSECTION OF MITCHELL ROAD
            AND RTE 22. TIME ESTIMATED.

&&

KC
Local storm report, Jun 19, 4:59 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            E CUBA                  39.36N 83.86W
06/19/2018                   CLINTON            OH   911 CALL CENTER

            HIGH WATER REPORTED NEAR INTERSECTION OF OHIO 350 AND
            CUBA ROAD. TIME ESTIMATED.

&&

KC
Special weather statement, Jun 19, 5:10 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
510 PM EDT TUE JUN 19 2018

OHZ026-035-043>045-192200-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-Union OH-
510 PM EDT TUE JUN 19 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SHELBY...
LOGAN...AUGLAIZE...SOUTHWESTERN HARDIN COUNTIES IN WEST CENTRAL OHIO
AND NORTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 600 PM EDT...

At 510 PM EDT, radar indicated strong thunderstorms along a line
extending from near Spencerville In Allen County to near Marysville,
moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 30 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Marysville, Bellefontaine, Wapakoneta, St. Marys, Fort Shawnee,
Cridersville, Jackson Center, Russells Point, Botkins, Lakeview,
Waynesfield, Belle Center, West Mansfield, Chippewa Park, Northwood,
Moulton, Roundhead, Rushsylvania, Huntsville and Buckland.

This includes I-75 in Ohio between mile markers 104 and 118.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4066 8422 4066 8411 4064 8411 4065 8390
      4033 8325 4019 8344 4021 8350 4023 8350
      4023 8355 4056 8446 4057 8446 4069 8432
      4069 8422
TIME...MOT...LOC 2110Z 247DEG 16KT 4063 8437 4021 8346

Novak

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:24 PM EDTSpecial Weather StatementILNGreene36 min
Jun 19, 2:04 PM EDTSpecial Weather StatementILNPickaway41 min
Jun 19, 2:08 PM EDTSpecial Weather StatementILNClinton52 min
Jun 19, 2:33 PM EDTAreal Flood AdvisoryILNClark, Greene4 hr
Jun 19, 2:38 PM EDTSpecial Weather StatementILNFayette37 min
Jun 19, 3:14 PM EDTSpecial Weather StatementILNRoss46 min
Jun 19, 3:16 PM EDTSpecial Weather StatementILNWarren44 min
Jun 19, 3:21 PM EDTAreal Flood AdvisoryILNRoss4 hr
Jun 19, 3:39 PM EDTAreal Flood AdvisoryILNClinton, Warren4 hr
Jun 19, 3:54 PM EDTSpecial Weather StatementILNShelby36 min
Jun 19, 4:27 PM EDTSpecial Weather StatementILNMercer33 min
Jun 19, 4:35 PM EDTSpecial Weather StatementILNHighland25 min
Jun 19, 5:04 PM EDTAreal Flood AdvisoryILNDarke74 min
Jun 19, 5:10 PM EDTSpecial Weather StatementILNAuglaize, Logan, Union50 min
Jun 19, 5:41 PM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
Jun 19, 6:16 PM EDTSpecial Weather StatementILNMercer44 min

Nearby

Flash Flood Warnings in Ohio, 2018Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.